Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Continuity properties of optimal stopping value

Author: John Elton
Journal: Proc. Amer. Math. Soc. 105 (1989), 736-746
MSC: Primary 60G40; Secondary 90C39
Erratum: Proc. Amer. Math. Soc. 107 (1989), 857.
MathSciNet review: 949876
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The optimal stopping value of a sequence (finite or infinite) of integrable random variables is lower semicontinuous for the topology of convergence in distribution, when restricted to a collection with uniformly integrable negative parts. It is continuous for finite sequences which are adapted by a continuous invertible "triangular" function to independent sequences, such as partial averages; this is our main result. The proof depends on conditional weak convergence, uniform on compact sets, for such processes. A topological result on the inverses of triangular functions on iteratively connected domains may be of independent interest (§3).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60G40, 90C39

Retrieve articles in all journals with MSC: 60G40, 90C39

Additional Information

Keywords: Optimal stopping value, weak convergence, conditional distribution, triangular function, adapted, iteratively connected
Article copyright: © Copyright 1989 American Mathematical Society